Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 401, NWS Jackson, MS

August 27, 2007Marion County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 27, 2007, 1:44 PM CDT for Marion County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2007, 1:44 PM CDT (18:44 UTC)
Expired
Aug 27, 2007, 2:10 PM CDT
In force
26 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Marion County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1075 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1075 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 271844
SVRJAN
MSC091-271945-
/O.NEW.KJAN.SV.W.0401.070827T1844Z-070827T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CDT MON AUG 27 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...KOKOMO...SANDY HOOK...COLUMBIA...

* UNTIL 245 PM CDT

* AT 144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PICKWICK...OR ABOUT 7 MILES NORTHWEST OF SANDY HOOK...AND MOVING
  NORTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTHWEST OF COLUMBIA BY 155 PM CDT...
  KOKOMO BY 215 PM CDT...
  8 MILES SOUTHWEST OF MORGANTOWN BY 220 PM CDT...
  
IN ADDITION TO PENNY SIZED HAIL AND DAMAGING WINDS...CONTINUOUS 
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 3107 8986 3107 8989 3111 8996 3113 8996
      3113 9000 3138 9003 3139 8984 3142 8976
      3115 8972 3102 8981
TIME...MOT...LOC 1844Z 132DEG 13KT 3113 8988

$$

CME
2 follow-up statements
000 
WWUS54 KJAN 271903
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
203 PM CDT MON AUG 27 2007

MSC091-271945-
/O.CON.KJAN.SV.W.0401.000000T0000Z-070827T1945Z/
MARION MS-
203 PM CDT MON AUG 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR MARION COUNTY...

AT 203 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTH OF HOLLY SPRINGS...
OR ABOUT NEAR KOKOMO...MOVING NORTHWEST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTHWEST OF MORGANTOWN BY 215 PM CDT...
  HOLLY SPRINGS BY 225 PM CDT...
  

LAT...LON 3132 9002 3134 9001 3138 9003 3139 8984
      3120 8984 3114 8993 3115 8999
TIME...MOT...LOC 1903Z 134DEG 12KT 3120 8997

$$

CME
000 
WWUS54 KJAN 271910
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CDT MON AUG 27 2007

MSC091-271921-
/O.CAN.KJAN.SV.W.0401.000000T0000Z-070827T1945Z/
MARION MS-
211 PM CDT MON AUG 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3132 9002 3134 9001 3138 9003 3139 8984
      3120 8984 3114 8993 3115 8999
TIME...MOT...LOC 1911Z 134DEG 12KT 3122 8999

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 11:45 AM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Aug 27, 11:45 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1145 AM CDT MON AUG 27 2007

.SHORT TERM...(THIS AFTERNOON) LATEST SATELLITE IMAGERY SHOWED THE UPPER
RIDGE CENTERED OVER THE PLAINS. ALSO THE TUTT LOW WAS STILL JUST SOUTH
OF THE LOUISIANA COAST LINE. IT WAS STILL NEARLY STATIONARY. OVER
THE ARKLAMISS REGION AN INVERTED UPPER TROUGH WAS NOTED. VAPOR IMAGERY
WAS SHOWING SOME UPPER DIVERGENCE OVER THE REGION. ALSO ON THE SURFACE
A WEAK BOUNDARY WAS NOTED NEAR THE INTERSTATE 20 CORRIDOR. MODELS
SHOW THAT WE WILL GET SOME GOOD 850 THETA ADVECTION(340 PLUS) FROM
THE EAST. ALSO AN UPPER JET WILL MOVE OVER THE EASTERN PORTION OF
THE REGION FROM THE SOUTH ON THE ORDER OF AROUND 40 TO 45
KNOTS...WHICH WILL PUT US IN THE LEFT FRONT QUAD. THE TROPICAL FLOW
FROM THE TUTT WILL HELP TO PUSH IN MORE MOISTURE ACROSS THE REGION.
AREA MORNING SOUNDINGS SHOWED PRECIPITABLE WATER FROM 1.8 TO AROUND
2 INCHES. WE HAVE SOME DECENT LAPSE RATES OF AROUND 6C (700-500 MB).
ALSO A GOOD LAYER OF CAPE FROM 800 MB TO OVER 200 MB...WHICH COULD
PROVIDE ACCESS FOR SOME DEEP CONVECTION. THIS SHOULD FAVOR MORE
SHOWERS AND THUNDERSTORMS COMING ACROSS THE REGION FROM THE SOUTH.
SOME OF THE STORMS MAY BE STRONG TO POSSIBLY SEVERE. SO HAVE
UPGRADED TEXT ON THE HWO TO ISOLATED SEVERE. WILL MAKE JUST SMALL
CHANGES TO TEMPS AND POPS./17/ ADJUSTED TEMPS UP A FEW DEGREES ACROSS
THE CENTRAL AND EAST...DUE TO LOWER 90S READINGS AT 11 AM. THE REST OF
FORECAST LOOKS ON TRACK./17/

.AVIATION....MAINLY VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24
HOURS. SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS MAINLY EAST OF
OF INTERSTATE 55 WITH MVFR TO LOCALLY IFR CONDITIONS. THESE WILL
BE MORE NUMEROUS EAST OF INTERSTATE 55 AND SOUTH OF INTERSTATE 20.
MOVING TO THE NORTHWEST TOWARD GWO AND GLH...ACTIVITY WILL BE MORE
ISOLATED.  ANY THUNDERSTORM MAY BRIEFLY DROP FLIGHT CATEGORIES...BUT
SHOULD NOT TAKE LONG TO RECOVER. THE ACTIVITY WILL CONTINUE THROUGH
THE EARLY EVENING HOURS. AFTER MIDNIGHT SOME PATCHY FOG WILL PROVIDE
MVFR CONDITIONS AFTER MIDNIGHT...WHICH SHOULD LIFT BY 14Z. THE MAIN
AREAS SHOULD BE KMEI...KHBG AND KJAN./17/

.PREVIOUS DISCUSSION...350 AM CDT MON AUG 27 2007

.DISCUSSION...WATER VAPOR IMAGERY THIS MORNING SHOWS THE TUTT LOW
FEATURE SPINNING JUST SOUTH OF THE LA COASTLINE OVER THE NORTH
CENTRAL GULF OF MEXICO. IT IS SITTING NEARLY STATIONARY THIS MORNING
BUT SHOULD MOVE TO THE WEST SLOWLY TODAY.  THE BOUNDARY IS STRETCHED
ACROSS THE CWFA THIS MORNING SITTING AROUND THE NATCHEZ TRACE
CORRIDOR. HIGH PRESSURE ALOFT SITS TO OUR NORTHWEST AND RIDGING IS
EXPECTED TO INCREASE A BIT OVER THE CWFA TODAY.

THIS MORNING WE SEE A MOISTURE GRADIENT ACROSS THE CWFA ASSOCIATED
WITH THE BOUNDARY WITH MID 60 DEWPOINTS IN THE DELTA REGION TO LOWER
70 DEWPOINTS IN THE SOUTHEAST.  THIS BOUNDARY WILL SLOWLY MOVE NORTH
THROUGH THE DAY...AS WILL MOISTURE INCREASE OVER THE CWFA.  THE 00Z
JAN RAOB SHOWED PWATS OVER THE CWFA AROUND 1.8 INCHES.  THIS SHOULD
INCREASE TO AROUND 2.0 INCHES BY THIS AFTERNOON...GIVING HIGHER
VALUES TO THE SOUTHEAST AND LOWER TO THE NORTHWEST.  AS WE MOVE INTO
THE AFTERNOON AND EVENING AND THE BOUNDARY MOVES GRADUALLY WAVERS TO
THE NORTH...THE TUTT LOW SHOULD MOVE TO THE WNW.  THIS WILL HELP IN
THE DEVELOPMENT OF A WEAK INVERTED TROUGH OVER THE AREA TO HELP WITH
AFTERNOON AND EVENING CONVECTION. MADE A FEW MINOR ADJUSTMENTS TODAY
FOR POPS.  THE BIGGEST CHANGE WAS TO INCREASE IN THE SOUTHEAST WHERE
THE BEST MOISTURE AND INSTABILITY WILL BE LOCATED. THERE WILL BE A
CHANCE FOR SOME ISOLATED STRONG STORMS TODAY.  THIS WILL MAINLY BE
FOR THE EXTREME SOUTHEAST COUNTIES. THIS IS WHERE THE BEST
INSTABILITY WILL BE LOCATED...MLCAPES AROUND 1900-2500 J/KG AND 500
MB TEMPS AROUND -6C.  WILL MENTION A BRIEF WORDING OF THE
POSSIBILITY FOR ISOLATED STRONG STORMS IN THE MORNING HWO. FOR
TONIGHT...THE DRIER NORTHWEST WILL BEGIN TO INCREASE IN MOISTURE AS
ALL OF THESE FEATURES DRIFT TO THE NORTH THROUGH THE DAY. MADE A FEW
ADJUSTMENTS TO POPS FOR TONIGHT AS WELL...MAINLY LEAVING SCATTERED
WORDING IN FOR THE NATCHEZ TRACE AND SOUTH AND INTRODUCING ISOLATED
INTO THE NORTHWEST.  AND OF COURSE SINCE MOST OF THE ACTIVITY WILL
BE SUPPORTED BY DAYTIME HEATING...WILL LEAVE ISOLATED WORDING
EVERYWHERE FOR THE OVERNIGHT HOURS.

DID NOT MAKE MANY CHANGES TO TEMPERATURES IN THE SHORT TERM.  MAV
GUI GAVE VALUES IN THE UPPER 90S IN THE NORTHWEST WHERE IT WILL BE
DRIER THROUGH MOST OF THE DAY...TO THE LOWER 90S IN THE SOUTHEAST.
THERE WILL BE MORE CLOUD COVER AND CONVECTION OVER THE SOUTHEAST
TODAY...WHICH SHOULD HAMPER TEMPERATURES A BIT.  ALSO AGREE WITH GUI
FOR GIVING ANOTHER NIGHT OF LOWER 70S FOR LOW TEMPERATURES. /14/

TUESDAY THROUGH THURSDAY...

THE NRN END OF THE WWD MOVING UPPER LEVEL TROUGH OVER THE NRN GULF
OF MEXICO WILL CONTINUE TO SHEAR OUT TUESDAY AS IT STRETCHES ACROSS
THE GULF COAST STATES. WEAK MOISTURE CONVERGENCE...PRECIPITABLE WATER
VALUES > 2 INCHES...AND DECENT MID/UPPER LEVEL LAPSE RATES
(850MB-400MB DT  36 DEG C) WILL CONTINUE TO COMBINE TO SUPPORT AT
LEAST SCATTERED DIURNAL TSTM ACTIVITY...ESPECIALLY ALONG AND SOUTH
OF INTERSTATE 20 WHERE THE SHEAR AXIS WILL HAVE GREATEST INFLUENCE.
OTHERWISE...THE SUBTROPICAL RIDGE AXIS WILL HAVE A SAY IN BRINGING
MORE HEAT AND HUMIDITY WITH TEMPS A BIT ABOVE LATE AUGUST
CLIMATOLOGY.

FRIDAY THROUGH NEXT WEEKEND...

THE GFS SUGGESTS THAT A SURGE OF DRIER AIR WILL PUSH SOUTHWARD
ACROSS THE AREA...BRINGING LOWER DEWPOINT TEMPS. A LOW-LEVEL THERMAL
RIDGE WILL COINCIDE THE INTRUSION OF DRY AIR SO EXPECT TEMPERATURES
WILL SOAR TO HIGHER VALUES THAN MEX GUIDANCE INDICATES FOR FRIDAY.
AT THIS POINT...JUST RAISED FRIDAY HIGHS A COUPLE OF DEGREES ACROSS
THE BOARD. FORTUNATELY...WE SHOULD NOT HAVE TO CONTEND WITH SEARING
HEAT SUCH AS IN THE PAST FEW WEEKS. RAIN CHANCES SHOULD BEGIN A
DOWNWARD TREND WITH THE DRIER AIR MOVING IN. /EC/

&&

.AVIATION...MAINLY VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24
HOURS.  A FEW SITES MAY SEE MVFR PATCHY FOG THIS MORNING.  THIS
SHOULD BEGIN TO LIFT BY 14Z.  THIS AFTERNOON AND EVENING MUCH OF THE
AREA WILL BE ABLE TO AFTERNOON SHOWERS AND THUNDERSTORMS.  THESE
WILL BE MORE NUMEROUS IN THE SOUTHEAST AFFECTING MAINLY HBG.  MOVING
TO THE NORTHWEST TOWARD GWO AND GLH...ACTIVITY WILL BE MORE
ISOLATED.  ANY THUNDERSTORM MAY BRIEFLY DROP FLIGHT CATEGORIES...BUT
SHOULD NOT TAKE LONG TO RECOVER.  OTHERWISE NO PROBLEMS ARE EXPECTED
THROUGH THE FORECAST PERIOD. /14/

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

SHORT TERM: 14
LONG TERM: EC
Hazardous weather outlook, Aug 27, 9:35 AM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
935 AM CDT MON AUG 27 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
280900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
935 AM CDT MON AUG 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

DEEP MOISTURE WILL COMBINE WITH AN UNSTABLE AIRMASS TO ALLOW FOR
SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP OVER THE ARKLAMISS
REGION TODAY. ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED...MAINLY
DURING THE AFTERNOON AND EARLY EVENING HOURS. STORMS WILL BE MOST
NUMEROUS SOUTH OF A MERIDIAN TO NATCHEZ LINE. THE PRIMARY RISK WILL
BE DAMAGING WINDS UP TO 60 MILES PER HOUR. TORRENTIAL DOWNPOURS WILL
OCCUR WITH STRONGER STORMS AND MAY PRODUCE LOCALIZED FLOODING. SMALL
HAIL WILL ALSO BE A POSSIBILITY WITH THUNDERSTORMS THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

14/03

In the hours before

Local storm report, Aug 27, 10:28 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1028 AM CDT MON AUG 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     HAIL             SUMRALL                 31.42N 89.55W
08/25/2007  E0.88 INCH       LAMAR              MS   LAW ENFORCEMENT

            OVAL SHAPED HAIL FELL IN SUMRALL WITH THE LARGEST
            DIAMETER AT NICKEL SIZE.

&&

CME
Local storm report, Aug 27, 10:47 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1047 AM CDT MON AUG 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     TSTM WND DMG     3 SE FOUNTAIN HILL      33.33N 91.81W
08/25/2007                   ASHLEY             AR   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN WITH A COUPLE ON A HOUSE.

&&

CME
Local storm report, Aug 27, 10:54 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1054 AM CDT MON AUG 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     STONEWALL               32.14N 88.80W
08/26/2007                   CLARKE             MS   COUNTY OFFICIAL

            A FEW POWER LINES WERE BLOWN DOWN.

&&

CME
Special weather statement, Aug 27, 12:48 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1248 PM CDT MON AUG 27 2007

MSZ054-272000-
COPIAH-
INCLUDING THE CITIES OF...CRYSTAL SPRINGS...HAZLEHURST...WESSON
1248 PM CDT MON AUG 27 2007

...STRONG THUNDERSTORM DEVELOPING OVER SOUTHERN COPIAH COUNT...

A STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50
MPH...FREQUENT DANGEROUS LIGHTNING...SMALL HAIL AND PERIODS OF HEAVY
RAINFALL WAS DEVELOPING NEAR ALLEN. THE STORM WAS MOVING NORTH AROUND
15 MPH.

PERIODS OF HEAVY RAINFALL REDUCING VISIBILITIES TO A MILE OR LESS
WILL BE LIKELY. WIND GUSTS GREATER THAN 30 MPH CAN BRING DOWN SMALL
TREES AND LARGE LIMBS.
Special weather statement, Aug 27, 1:24 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
124 PM CDT MON AUG 27 2007

MSZ053-054-059-271900-
JEFFERSON MS-CLAIBORNE MS-COPIAH MS-
124 PM CDT MON AUG 27 2007

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 50 MPH WINDS...FREQUENT
DANGEROUS LIGHTNING AND VERY HEAVY RAIN WAS LOCATED 4 MILES WEST OF
BARLOW IN WESTERN COPIAH COUNTY AT 124 PM CDT. PEA SIZED HAIL WAS
ALSO POSSIBLE. THE STORM WAS MOVING NORTHWEST AROUND 15 MPH AND MAY
MOVE INTO RURAL CLAIBORNE AND JEFFERSON COUNTIES. PERIODS OF HEAVY
RAINFALL MAY REDUCE VISIBILITIES TO A MILE OR LESS.

PEOPLE IN CLAIBORNE...COPIAH AND JEFFERSON COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

7

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 12:33 PM CDTSevere Thunderstorm WarningJANRankin42 min
Aug 27, 12:37 PM CDTSevere Thunderstorm WarningJANClaiborne38 min
Aug 27, 1:24 PM CDTSevere Thunderstorm WarningJANCopiah66 min
Aug 27, 2:18 PM CDTSevere Thunderstorm WarningJANScott, Smith22 min
Aug 27, 2:40 PM CDTSevere Thunderstorm WarningJANNewton36 min
Aug 27, 2:52 PM CDTSevere Thunderstorm WarningJANCovington, Simpson, Smith27 min
Aug 27, 2:59 PM CDTSevere Thunderstorm WarningJANLincoln18 min
Aug 27, 4:06 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston39 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.